Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Hastings, NE

June 19, 2021Jewell County, Kansas

NWS Hastings, NE issued this special weather statement at Jun 19, 2021, 11:30 PM CDT for Jewell County, Kansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2021, 11:30 PM CDT (04:30 UTC)
Expired
Jun 20, 2021, 12:15 AM CDT
In force
45 min
Issued by
NWS Hastings, NE

County Jewell County, KS

The radar

The Grand Island radar (KUEX), 68 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.5 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2439 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

468 
WWUS83 KGID 200430
SPSGID

Special Weather Statement
National Weather Service Hastings NE
1130 PM CDT Sat Jun 19 2021
 
KSZ007-200515-
Jewell KS-
1130 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL COUNTY UNTIL 1215 AM
CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Superior to near Beloit. Movement was east
at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Webber around 1140 PM CDT.
  Randall around 1145 PM CDT.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Kansas.

LAT...LON 3957 9837 4000 9828 4000 9793 3957 9793
TIME...MOT...LOC 0430Z 257DEG 25KT 4000 9813 3954 9813 

$$

Billings Wright

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 19, 6:50 PM CDT, 4 hours 40 minutes earlier.

Area forecast discussion, Jun 19, 6:50 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
National Weather Service Hastings NE
650 PM CDT Sat Jun 19 2021

.DISCUSSION...(This evening through Saturday)
Issued at 410 PM CDT Sat Jun 19 2021

Most of the daytime hours today have been dry, but recent radar
imagery has show an increase in what at this point is likely
little than sprinkles/showers scattered around...with the main
show still well off to our west. In the upper levels, overall flow
is generally zonal, set up between high pressure spinning over
the Desert SW and and troughing over the far northern
CONUS/Canada. At the surface, a stationary frontal boundary has
been set up roughly across portions of our north-central KS
counties, with easterly winds and dewpoints in the low-mid 50s for
most areas to the north, and more ESE winds and dewpoints into
the 60s to the south. By the time it's all said and done, forecast
high temps look to work out for most, though the cloud cover
could keep a few spots from getting as warm as expected. 3 PM obs
range from low 80s to right around 90.

This evening into tonight...

While there will be the potential for scattered activity to
continue across the area the rest of this afternoon into early
evening, the main push of thunderstorm activity looks to truck
through the CWA mid-evening into the early morning hours Sun.
Thunderstorms have already developed over portions of eastern
CO/WY, even some into the panhandle of NE. This activity, driven
by afternoon heating and an upper level shortwave disturbance
moving out of the Rockies, is shown by models to continue
expanding in coverage this afternoon as it makes its way east.
Models are in pretty good agreement with its eastward path this
evening/tonight with the movement of the shortwave disturbance,
aided by an axis of instability (ML and MU) near/over 2000 j/kg
and increasing lower level lift/convergence along a strengthening
southerly LLJ. Overall, there hasn't been any significant changes
in the models, or with more recent runs of hi-res guidance...with
the better chances of more widespread coverage favoring areas
generally along/south of I-80. Hi-res models aren't in too bad of
agreement with the timing early on, showing it being 02-03Z before
the brunt of activity starts making its way into far western
portions of the CWA. There are some differences with how quickly
it passes through, some showing activity into the Tri-Cities
around 06Z, a few have it closer to HWY 81 already by that point.
While there are some slight timing differences between models,
there is pretty good agreement with things exiting the CWA to the
east by 12Z Sunday.

As far as the threat for severe weather goes, main change was that
the SPC Day 1 outlook has been upgraded to an Enhanced Risk over a
decent chunk of the CWA due to the concern of damaging wind
gusts. Across our CWA, while some spots of larger hail is
possible, the main threat remains with wind gusts near 70 MPH.
Heavy rain will also be possible, but the progressive nature of
the system should keep chances of notable flooding issues low.

Sunday into Monday...

Forecast during the daytime hours Sunday is currently dry, but
confidence in that is not the highest, mainly across the east-
northeastern fringes. One question is with whether activity
tonight actually clears the entire CWA by 12Z...the other is
with a couple models showing the potential for afternoon activity
clipping that area. There isn't great agreement for either
happening between models, so kept PoPs out. The next best chances
for thunderstorms will come Sunday night into Monday. Models are
showing another shortwave disturbance swinging in from the
northwest, with the better chances coming closer to 03-06Z in the
far west, potentially not clearing the area until midday Monday or
so. Along with the additional chances for precip, a reinforcing
cold front is expected to push through the region. The main wind
shift comes through on Sunday, with gusty northerly winds, but
push of cooler temps is most noticeable on Monday. Highs are
currently forecast to reach the 70s! on Monday, and along with
lighter winds and dewpoints in the 40s, Monday is looking to be a
pretty nice day.

Tuesday and on...

Forecast for much of the mid-week period remains dry, thanks to
upper level ridging building back into the Rockies/Plains. Models
show upper flow turning more zonal late week as disturbances break
down the ridge. Forecast is dry Tues-Thur, with periodic PoPs
returning Thur night-Sat. The upper level ridging warms highs back
well into the 90s for mid-week, some readings near 100 won't be
out of the question Thursday.

&&

.AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Monday)
Issued at 608 PM CDT Sat Jun 19 2021

Storms have developed to our west and will continue to track east
through the evening and overnight hours. While an isolated storm
or two will be possible from 20/01-04Z, the main line of storms
is expect to reach KEAR between 20/03-04Z and KGRI about one hour
later. MVFR CIGS, heavy rainfall with MVFR VSBYS along with very
strong thunderstorm wind gusts are all expected. Thereafter...MVFR
to near MVFR CIGS will persist through much of the overnight
hours...with clearing skies by daybreak and gusty northwest winds
during the afternoon hours Sunday.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

DISCUSSION...ADP
AVIATION...Rossi
Hazardous weather outlook, Jun 19, 10:05 PM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Hastings NE
1005 PM CDT Sat Jun 19 2021

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
201200-
Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance-
Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York-
Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin-
Webster-Nuckolls-Thayer-
1005 PM CDT Sat Jun 19 2021

This Hazardous Weather Outlook is for south central Nebraska and
portions of north central Kansas.

.DAY ONE...Overnight.

Thunderstorms will spread from west to east across much of the
outlook area overnight, but especially within counties near and
south of Interstate 80, including north central Kansas. Some
storms will likely be severe, especially those associated with an
organized storm complex expected to mainly track through counties
near the Nebraska-Kansas border. With these storms, the primary
concern is damaging wind gusts as high as 60 to 80 MPH, with
spotty instances of hail up to around ping pong ball also possible.
Other, more isolated storms could also develop out ahead of, and
north of the main storm complex, with the main threat with these
storms being hail up to around ping pong ball size, and perhaps
wind gusts to around 60 MPH.

The threat for storms will gradually end from west-to-east, with
counties west of the Highway 281 corridor largely expected to be
in the clear by around 2 or 3 AM, although storms could linger
within some counties east of Highway 281 until around 5 or 6 AM.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday night into Monday morning, there is another chance for
thunderstorms, especially within counties south of Interstate 80.
Severe weather is not anticipated with this activity, but a few
instances of gusty winds and small hail cannot be ruled out.

Beyond Monday morning, the next thunderstorm chances return to
portions of the outlook area on an intermittent basis between
Thursday evening and Friday, but confidence is low in the details
that far out in time.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail or thunderstorm wind
gusts over 50 MPH overnight.

&&

More information may be obtained at the following web page:
   https://www.weather.gov/hastings

Pfannkuch

In the hours before

Local storm report, Jun 19, 11:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1102 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND DMG     KENSINGTON              39.77N 99.03W
06/19/2021                   SMITH              KS   LAW ENFORCEMENT

            MULTIPLE POWER LINES DOWN.

&&

SR
Local storm report, Jun 19, 11:19 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1119 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1111 PM     TSTM WND GST     7 NNW BOSTWICK          40.14N 98.22W
06/19/2021  E55 MPH          NUCKOLLS           NE   MESONET

&&

SR
Local storm report, Jun 19, 11:21 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1121 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     3 S LEBANON             39.77N 98.56W
06/19/2021  E26 MPH          SMITH              KS   MESONET

&&

SR
Local storm report, Jun 19, 11:22 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1122 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1050 PM     TSTM WND GST     3 S LEBANON             39.77N 98.56W
06/19/2021  M56 MPH          SMITH              KS   MESONET

            CORRECTS PREVIOUS TSTM WND GST REPORT FROM 3
            S LEBANON.

&&

SR
Local storm report, Jun 19, 11:25 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1125 PM CDT SAT JUN 19 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND GST     2 WSW BELOIT            39.45N 98.14W
06/19/2021  M61 MPH          MITCHELL           KS   MESONET

            KS MESONET.

&&

SR
Special weather statement, Jun 19, 11:30 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Hastings NE
1130 PM CDT Sat Jun 19 2021

KSZ007-200515-
Jewell KS-
1130 PM CDT Sat Jun 19 2021

...SIGNIFICANT WEATHER ADVISORY FOR JEWELL COUNTY UNTIL 1215 AM
CDT...

At 1130 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Superior to near Beloit. Movement was east
at 30 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Strong thunderstorms will be near...
  Webber around 1140 PM CDT.
  Randall around 1145 PM CDT.

A Severe Thunderstorm Watch remains in effect until 400 AM CDT for
north central Kansas.

LAT...LON 3957 9837 4000 9828 4000 9793 3957 9793
TIME...MOT...LOC 0430Z 257DEG 25KT 4000 9813 3954 9813

Billings Wright

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 9:06 PM CDTSevere Thunderstorm WarningGIDFurnas, Gosper39 min
Jun 19, 9:42 PM CDTSevere Thunderstorm WarningGIDFranklin, Furnas, Gosper, Harlan, Phelps48 min
Jun 19, 10:03 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan, Webster42 min
Jun 19, 10:30 PM CDTSpecial Weather StatementGIDFurnas, Gosper, Harlan, Phelps45 min
Jun 19, 10:45 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Franklin, Kearney, Nuckolls, Webster45 min
Jun 19, 11:28 PM CDTSevere Thunderstorm WarningGIDAdams, Clay, Fillmore, Nuckolls, Thayer, Webster47 min
Jun 19, 11:45 PM CDTSpecial Weather StatementGIDBuffalo, Hall45 min
Jun 20, 12:14 AM CDTSpecial Weather StatementGIDFillmore, Thayer46 min
Jun 19, 9:13 PM CDTSpecial Weather StatementGIDPhillips, Rooks47 min
Jun 19, 9:33 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks42 min
Jun 19, 10:09 PM CDTSevere Thunderstorm WarningGIDMitchell, Osborne, Rooks51 min
Jun 19, 10:15 PM CDTSevere Thunderstorm WarningGIDPhillips, Rooks30 min
Jun 19, 10:59 PM CDTSpecial Weather StatementGIDMitchell, Osborne46 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.